Bear007
  • 3 replies
  • 188 views
  • 4 followings
Bear007, February 11,  2020  6:21pm EST

Do these heart failure prescribed cause weight gain (Covertly,  Rosuvastatin,   Bisoprolol )

I am a 56 -year-old female who was diagnosed with heart failure two years ago. My doctor put me on these three drugs  Coversyl 2mg
 Rosuvastatin 
 Bisoprolol 

Since I've been on them I have gained about 40 pounds. Has anyone had weight gain from these drugs or heart failure condition in general? Thank you

3 Replies
  • JamesPL
    JamesPL, February 13,  2020  7:02am EST

    I can only speak for Rosuvastatin which I have been on for over eight years. I have not had any significant weight gain. Have you consulted with your doctor? That kind of weight gain can be a concern. I suspect he/she will want to discuss any changes in your diet and what kind of exercise your are doing. Exercise can be very important and very beneficial in dealing with heart failure. But your doctor has to agree to what extent you can do that. Please talk to him/her about it.

    Jim

  • AHAASAKatie
    AHAASAKatie, February 13,  2020  8:49am EST

    I would also suggest thyroid and hormone review. I am near to you in age and have had issues with both of those topics. Best of luck with this and let us know things go. Katie

  • JeanMcM
    JeanMcM, February 13,  2020  1:58pm EST

    I am 66 years old. Since the start of my heart failure adventure a year ago, I've gained 15 lbs. I've been on Rosuvastatin for several years and don't think it's a factor. At first I thought the weight gain was due to inactivity - I had been a light eater, very active, doing yard work, daily exercise classes, and volunteer work - and wasn't able to do much of anything for several months. When I was able to return to my active mode, I expected the weight gain to stop, but it didn't. Some of it is probably water weight but I have a furosemide rx to deal with that. I've struggled with my weight in the distant past but this time it's different - the weight is all in big rolls of flab on my mid-section. I've talked with my cardiologist about it but he's not concerned at all because my BMI is still (just barely) under the overweight line. He says that our metabolisms slow down as we age, which I'm sure is true, but I'm still very frustrated.

dark overlay when lightbox active
dark overlay when lightbox active
dark overlay when lightbox active
dark overlay when lightbox active